Speculum Examination

Speculum examination is the use of an instrument called speculum during a pelvic exam in women. A speculum is an instrument that is used to open the walls of the vagina and look for abnormal growth or during a Pap test.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What causes lighter periods?

Query: Hi doctor, I am 20 years old. I started to have birth control pill at the age of 15 for heavy periods. I switched to Depo-Provera after about four years on the same pill. I was on Depo-Provera for one year and I stopped it a year before due to irritating light spotting and mood changes. After I bega...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. If you have a lighter period and that is what you want, then this is due to the birth control pills. They cause light period and it is also desired. Now, postcoital spotting could be due to infection, erosion as well as some polyp over the cervix. This could be a serious...  Read Full »

Why do I have vaginal discharge after three months of delivery?

Query: Hello doctor, Three months ago, I had a forceps delivery. Now, I am experiencing heavy vaginal discharge. I guess that comes from below my clitoris. I can see mucus like discharge in and around clitoris. When I sit, I feel a gush below clitoris. My doctor said there is no problem and I am normal. Bu...  Read Full »


Dr. Radhakrishnan Nair B

Obstetrician And Gynaecologist, Sexologist

Answer: Hi, Welcome to icliniq.com. Do you have pain while passing urine or in the lower abdomen? If pus or yellowish discharge per vagina, then you need to consult a gynecologist and get a speculum examination. If necessary, then get an ultrasound scan. Culture and sensitivity of the discharge will confirm...  Read Full »

Why am I spotting from the last eight months?

Query: Hi doctor,I am 28 years old. I am not sexually active. I had spotting on 10th and 11th of this month and again from 14th to 16th of the same month. I had the last ultrasound before two years and it showed no cysts. I am under a lot of stress and depression. Is this something serious?  Read Full »


Dr. Radhakrishnan Nair B

Obstetrician And Gynaecologist, Sexologist

Answer: Hi, Welcome to icliniq.com. Are you having two cycles in a month? Your question is not clear. During stress there can be hormonal alterations, which can affect your cycles. Revert back with the answer to the above question to an obstetrician and gynaecologist online --> https://www.icliniq.com/a...  Read Full »

Why do I always bleed while having sex?

Query: Hi doctor, I am 24 years old. I got married 1 month back. I am bleeding after each sex. It happened around four to five times. Also, I get some pain and this is ignorable. Previously, I suffered with period problem, facial hair and PCOS. Please help.  Read Full »


Dr. Radhakrishnan Nair B

Obstetrician And Gynaecologist, Sexologist

Answer: Hi, Welcome to icliniq.com. As you rightly said, it is due to PCOS (polycystic ovarian syndrome). You need to undergo a gynecological checkup, especially a speculum examination to rule out any abnormalities of the cervix and vagina because of bleeding during sex. If you are not planning for ...  Read Full »

Does I-pill affect periods?

Query: Hello doctor, I got my periods exactly one month back. I had unprotected sex with my boyfriend seven days back. I had one I-pill after two days at lunch time. My periods are regular. Will the tablet consumption affect my periods? Is there any possibility for pregnancy? Kindly help me.  Read Full »


Dr. Radhakrishnan Nair B

Obstetrician And Gynaecologist, Sexologist

Answer: Hi, Welcome to icliniq.com. Hope your periods are regular of around 28 to 30 days. In that case nothing to worry as you had sex very much after ovulation period. And no need of I-pill also. You should not be taking I-pill frequently. It is an emergency contraceptive pill. For further doub...  Read Full »

What should I do for severe vaginal itching?

Query: Hi doctor, I am a 28 year old married woman. I have severe itching in my vagina. What should I do ? Or why is it happening?  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Severe itching inside vagina is likely to be due to a possible vaginal fungal infection called vaginal candidiasis. You should visit your gynecologist and get a high vaginal swab culture and speculum examination done for confirmation of diagnosis. Once co...  Read Full »

I have slight bleeding after TVS. Is it because of scan?

Query: Hi doctor, I am 6 weeks pregnant. I had an internal scan today and the test was positive. But, now I have slight bleeding. Is it because of scan? Or did anything happen worse?  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. If the pregnancy has been confirmed and there was no retroplacental clot or any placental separation noted today and the fetal heart beat was fine then it is likely that the slight bleeding in the form of spotting may be due to the frictional injury between the transvagin...  Read Full »

What is the problem for having vaginal discharge, itching and irritation while peeing?

Query: Hi doctor, I have bleeding after sex. I have pain while having sex. I have vaginal discharge and irritation while peeing and itching. Is this an infection or something else? I took an Unwanted 72 before three days.  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. Post-coital bleeding often occurs due to cervical erosions or cervicitis. It shows increased vaginal discharge, and it can lead to secondary urinary tract infection with burning sensation and irritation during urination. So meet your gynecologist for a speculum examinat...  Read Full »

I am bleeding after sex. Please tell me why.

Query: Hello doctor, I am a 24-year-old working girl. Yesterday, I had sex with my partner for the second time after four months. It was my eighth day of periods, that is, one day after my periods gets over. We used a condom for protection. It was a little rough sex as I found that I am bleeding after sex...  Read Full »


Dr. Zaharuddln Rahmat

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. The first possibility is that you are pregnant. The risk of pregnancy after using a male condom varies from two to 15 %. As this act was less than 48 hours ago, you may need emergency contraception, either emergency pills or the insertion of IUCD (intrauterine contrac...  Read Full »

My CBC shows an iron deficiency. I am really nervous. Please help.

Query: Hello doctor, I had an iron deficiency in the past. So, my doctor ordered a CBC. My CBC came and it really worried me.The reports showed that I also had low B12 and Vitamin D. I have attached those reports. I lose a lot of blood during menstruation. I am really nervous until my next CBC. Right no...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com.I have gone through your reports (attachment removed to protect patient identity). You have an iron deficiency anemia as microcytic hypochromic blood picture. For 7.6 hemoglobin level, you can start iron tablets. It has to be taken without interruption for at least thre...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.